MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 9IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 9IN 0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B455
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts were made to obtain the following information: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? please describe the appearance of the suture during the second procedure.Did the suture break post-op? if so, where was the break noted (termination, middle, end)? did the suture not hold in the tissue post op? did the suture pull through the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? product code and lot number? additional information was requested, and the following was obtained: rep stated surgeon always does 2 backstiches with stratafix.Post op instructions for all patients includes no intercourse for 8 weeks and examination prior to clearance.No estrogen prior to healing.Lot number is unknown.No additional information is available.
 
Event or Problem Description
It was reported a patient underwent a robotic hysterectomy on an unknown date and barbed suture was used in the middle of the vaginal cuff.On (b)(6) 2025, the patient returned for a reoperation, due to a dehiscence.No suture is left, the hole was so big it did not look like it had closed at all.It is unknown how the hole was fixed.Sales rep does know that the surgeon likes to use a different suture on the ends.And then size 0 barbed suture in the middle of the vaginal cuff.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: rep confirmed these are possible lots.Sxpp1b455; lot#: 104zaq and lot#: 10311q.1st investigation summary: according to the information received, it was reported that several weeks after robotic hysterectomy the patient returned for reoperation, dehiscence.The product was returned to ethicon for evaluation.Twelve unopened samples were received for analysis.Product code: sxpp1b455.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.The sutures were dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.Additionally, the barbs were measured of the strands, and all barbs met the requirements.No conclusion could be reach on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.2nd investigation summary: the product was returned to ethicon for evaluation.Two unopened samples were received for analysis.Product code: sxpp1b455.Additionally, a photo was provided, and it showed six sealed sample product code: sxpp1b455 and three empty boxes product code: sxpp1b455, sxpp1b406 and sxpp1b450.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.The sutures were dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.Additionally, the barbs were measured of the strands, and all barbs met the requirements.No conclusion could be reach on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.3rd investigation summary: according to the information received, it was reported that several weeks after robotic hysterectomy the patient returned for reoperation, dehiscence.The product was returned to ethicon for evaluation.Four unopened samples were received for analysis.Product code: sxpp1b455.In order to evaluate the condition of the returned samples, the packets were examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packets were opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.The sutures were dispensed without a problem and examined along of the strand and no anomalies or damaged on the suture surface could be observed.Additionally, the barbs were measured of the strands, and all barbs met the requirements.No conclusion could be reach on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4, h4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: lot#: 104zaq; mfg.Date - 11/24/2024, exp.Date: 10/31/2026, lot#: 10311q; mfg.Date: 08/24/2024 exp.Date: 07/31/2026.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformance's were identified.

Brand Name
SFXSPI PDS+ UNI VIO 9IN 0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22111442
Report Number2210968-2025-06027
Device Sequence Number15191239
Product Code NEW
UDI-Device Identifier10705031240834
UDI-Public10705031240834
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B455
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown